Kelli - posted on 03/03/2011 ( 37 moms have responded )
My daughter is 11 and in the 6th grade. She started to complain about "black out" episodes for the first time in August. After an abnormal MRI and EEG a Neurologist put her on Keppra in January. She started off at 250 mg and moved all the way up to 750 mg. After about 1 1/2 weeks at the 750 mg dose she started getting extremely bad headaches on a daily basis. I called her Neuro. who didn't feel they were being caused by the meds but lowered her back down to 500 mg to see. The headaches have gone away.
Last week I found out that she is now failing every subject in school, having trouble with almost every kid in her class, and laughed at the teacher when he told the class they all failed an assessment test. She is now sitting by herself in class completely away from all other students. This is all new behavior for my daughter. In talking with her she feels that since starting the meds she is having a harder time focusing, concentrating, and completing simple tasks (I've noticed that as well).
To top it off the school had her meet with the school psychologist who told me she is suffering from severe anxiety. She worries about everything from me dying to whether or not my 13 yr old son will join the army when he grows up. I have been looking online at some side effects and I think this is all being caused by the Keppra, however the school told me we were just using this as an excuse. I have put in a few calls to the Dr. but am still waiting to hear from him. In the mean time does anyone have any help to offer or even a great source of information I can provide the school?
Thank you so much!